Log in
AF Association
16,823 members19,946 posts

3 weeks after Cryoablation

During the day I’m feeling pretty good ( just a random persistent cough) but when I try to go to sleep at night.... my A-Fib and fast heart rate (100+) comes back when I lay down on my back and my sides also while wearing a cpap machine

This started in my 3rd week after surgery but I noticed if I sit up or walk around it immediately try’s to correct itself and the heart rate drops back to 65 and the a-fib diminishes, but as soon as I try to go to sleep again it’s back.

Still on flecadine 300 mg a day and bystolic 2.5 mg a day plus blood thinners and too many more.

12 Replies
oldestnewest

Quite a few members of this forum find that they can't sleep on their left side or it will trigger AF. If this isn't the case with you, then perhaps you heart is triggered by you lying flat. Have you tried propping the head of your bed up e.g. putting blocks of wood or books underneath the legs? Or perhaps having lots of pillows? Another thing you could try while in bed is really stretching your arms behind your head and holding that position for as long as you can, to see if that will return you to sinus rhythm. I found out recently that Flecainide was actually causing my AF, but yours does sound postural. Does it kick off if you lie on your stomach? I would talk to your AF nurse or EP and see what they suggest. Re your coughing, I've heard that medication for high BP can cause this in some people. It certainly did for my older sister. Jean

2 likes
Reply

I’ll try the right side and my stomach tonight, if it fails I’ll just try sitting up till I fall asleep. Thanks for the insight and I should start writing this issues down and show the to the EP in 3 months

Reply

It is still very early days. As I am sure they will have told you it take three to six months for the heart to heal so lots can happen between now and then. Try some deep breathing and relaxing exercises to stem some of the anxiety which this always generates.

Reply

Addressing the cough rather than the rest of your post, has it been there for a while or is it post ablation and do you take any medication that ends in -pril?

Reply

Cough is post cryoablation and the lung doctor ran some breathing tests last week, he said it looks normal? But he will have all the results soon.

Reply

Well, you have had it checked and let's hope it doesn't last long!

Reply

try using a 'y' shaped pillow - it might provide enough support for you to drift off and it doesn't cost a lot if it doesn't work.

Reply

Mine is like that too DTS54. I was told to come off flecainide asap after I had had my ablation, but it was the only tablet until then that kept me stable so I was really worried about coming off of it. I weaned down gradually, not comfortable feelings but coped, then I got down to 25mgs and everything started up again with palpitations, weak, queasy, so I bit the bullet and cut it out completely as that is what the medics wanted. The first day felt awful, but three days later much better. I am back to having palpitations, especially like you at night and I can't lie on my left side without everything pounding, but walking around during the day seems OK, only when I sit down on the settee in the evening can I feel it.

I don't know if it is much help to you, but my EP said he really wanted me to cut out the flecainide as soon as possible after the ablation. Maybe this is why you are feeling bad again because although I have read it is brilliant for arrhythmia, it can also cause palpitations and other problems. Don't understand that???? I don't know if this is true, but I can't seem to get a definitive answer from my EP (who is on a few weeks holiday) or the registrar or team.

I hope you feel better soon.

Reply

When this happens to me lately I take a flecadine before bed and this seems to help me go to sleep and stay asleep for at least 4-5 hours.

I thought this was a anxiety issue but a lot of people said flecadine has side effects.

I hope the EP would know this when he prescribes me (us) any medication and if they are compatible with the other meds.

Hope you feel better and get well soon

Reply

Hello. Re: the cough. I have had afib for many years, now no afib after my 3rd ablation , however still on meds and have had phelm and persistent cough for many years, I think it is from meds. As I have had more than one doctor try to help me with the cough with no success. I wish I had an answer to this also as I have had everything checked out.

However with ablations and meds I now have been one year without afib.

I have a life back after 15 years of very little life.

Marney

1 like
Reply

Very encouraging for others! Way to go Marney!

Reply

Regarding the cough. I had it consistently with hardly any relief until I discovered that Nitro or Prednizone stopped it every time. Nothing else would work. The coughing mostly stopped after my first ablation and only starts again when I go into heavy fibrillation or lie down. When I am cardioverted, it stops; and, when I lie down, it generally stops by itself very quickly. The EP had to give me Prednizone to stop the coughing prior to doing my first ablation as he was about to call it off as the coughing wouldn't stop. The nitro spray is much better to use as the side effects are minimal as compared to the Prednizone. I am amazed that no-one else has mentioned it.

Reply

You may also like...